Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 220, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 17, 2009, 5:24 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2009, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 17, 2009, 6:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2932 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:15 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 17, 5:15 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 515 PM CDT WED JUN 17 2009 .MESO UPDATE...DEEP CONVECTION HAS TAKEN OFF WITHIN THE LAST HOUR WITH A COUPLE OF WARNINGS ISSUED. STORMS ARE ERUPTING IN A VERY UNSTABLE AIR MASS ACROSS THE AREA WITH SUPPORT FROM WAVE AND WEAK SURFACE BOUNDARY OVER OHIO VALLEY AND OUTFLOW FROM UPSTREAM CONVECTION. FRUSTRATING LACK OF VERIFICATION AT THIS POINT FOR THE BIG STORM THAT HAS MOVED FROM HICKMAN COUNTY INTO WILLIAMSON...AND NOW MAURY. THIS STORM HAS HAD A VERY STRONG CORE WITH 70 DBZ OVER 20KFT AND 60 DBZ TO 30KFT. THE STORM EVOLUTION HAS BEEN JUST AS INDICATED BY THE EARLIER MESOSCALE DISCUSSION FROM SPC...A SINGLE STORM IN HICKMAN COUNTY SPLIT INTO 2 CELLS...WITH LARGE HAIL AND LOCALIZED STRONG WIND INDICATED BY RADAR. WE WILL CONTINUE TO SEE THIS SCATTERED STRONG TO SEVERE CONVECTION FOR AT LEAST THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD DIMINISH WITH SUNSET. && .PREV DISCUSSION... /ISSUED 350 PM CDT WED JUN 17 2009/ DISCUSSION... ISOLATED CONVECTION ONGOING ACROSS THE EASTERN TWO THIRDS OF THE MID STATE. MOISTURE FLUX DIVERGENT FIELDS APPEAR TO BE IN PLACE ACROSS MIDDLE TN AND IS THEREBY IMPEDING THE DEVELOPMENT THUS FAR. SHOWERS AND TSTMS ACROSS KY HOWEVER...WILL CONTINUE TO MOVE TO THE EAST SOUTHEAST AND MAY MOVE ACROSS OUR NORTHERN AND CENTRAL PLATEAU LATER THIS AFTERNOON. ADDITIONALLY...GIVEN THE LARGE DEGREE OF INSTABILITY IN PLACE...FURTHER DEVELOPMENT OF TSTM ACTIVITY IS EXPECTED. THUS...A SVR TSTM WATCH IS IN EFFECT FOR MUCH OF THE NORTHERN TWO THIRDS OF THE MID STATE THROUGH 02Z (00Z PLATEAU). FOR TONIGHT...WILL SCT TSTMS MOST AREAS WITH A FEW POSSIBLY SEVERE. OTW...UPPER RIDGE OVER LOUISIANA WILL BUILD SLOWLY TOWARD THE NE OVER THE NEXT FEW DAYS. AS MID LEVEL TEMPS INCREASE AND COMPRESSION OCCURS IN THE MID/UPPER LEVELS...CAP STRENGTHS WILL BE ON THE INCREASE. THUS...RAIN CHANCES WILL BE ON THE DOWNSWING. THE BIGGER WEATHER STORY OVER THE NEXT COUPLE OF DAYS WILL BE THE HEAT. WE WILL BE RATHER HUMID FROM THE SFC UP T0 800 MB OR SO. SO AFTERNOON MIXING WILL ONLY MIX DOWN HUMID AIR. AS THE 850 MB TEMPS APPROACH 21C-22C...AFTERNOON HIGH TEMPS WILL REACH INTO THE LOWER TO MID 90S. TO MAKE THE SITUATION WORSE...DEW POINTS WILL REMAIN IN THE 69-72 DEGREE RANGE DURING MAX HEATING. THIS EQUATES TO HEAT INDEX VALUES OF 100-104. AS FOR PRECIP CHANCES...ISOL AFTERNOON TSTMS WILL BE INCLUDED FOR THU AFTERNOON WITH SCT TSTMS PLATEAU. IN THE EXT FCST... UPPER RIDGING WILL RELAX AND RETREAT BACK TO THE SOUTHWEST. UPPER FLOW WILL BECOME MORE NORTHWESTERLY. SFC FEATURES LOOK RATHER WEAK SO WITH ONLY WEAK FORCING...NO REAL ORGANIZED SYSTEMS ARE INDICATED. BUT...GIVEN THE APPARENT DESTABILIZATION THAT OCCURS EACH AFTERNOON...THERE IS JUST ENOUGH MOISTURE AVAILABLE TO WARRANT ISOL AFTERNOON TSTMS FOR A LARGE PORTION OF THE EXTENDED. AS FOR TEMPS...BEST THERMAL RIDGING RETREATS WESTWARD ALONG WITH THE RIDGE BUT 850 MB TEMPS HOLD IN THE 18-20C RANGE AND HEIGHTS REMAIN ELEVATED. THIS ALL EQUATES TO TEMPERATURES ABOUT 5 DEGREES ABOVE NORMAL. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Jun 17, 5:27 AM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 17 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT YET ANOTHER THUNDERSTORM COMPLEX COULD POSSIBLY MOVE SOUTHEAST INTO MIDDLE TENNESSEE TODAY. IF SO...A FEW STORMS WILL PRODUCE DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Local storm report, Jun 17, 5:22 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
522 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 N COLUMBIA 35.65N 87.05W
06/17/2009 E1.00 INCH MAURY TN TRAINED SPOTTER
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:03 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 27 min |
| Jun 17, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 37 min |
| Jun 17, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 30 min |
| Jun 17, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 14 min |
| Jun 17, 5:17 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 28 min |
| Jun 17, 5:49 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 26 min |
| Jun 17, 6:14 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 17 min |
| Jun 17, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.